Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 369, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 5, 2011, 2:16 PM CDT for Lowndes County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2011, 2:16 PM CDT (19:16 UTC)
- Expired
- Jul 5, 2011, 2:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Lowndes County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 482 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
613
WUUS54 KBMX 051916
SVRBMX
ALC085-051945-
/O.NEW.KBMX.SV.W.0369.110705T1916Z-110705T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
216 PM CDT TUE JUL 5 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN LOWNDES COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 245 PM CDT
* AT 216 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHWEST OF MACEDONIA...OR 12 MILES SOUTHWEST OF MOSSES...AND
MOVING NORTH AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
FOSTORIA AND COLLIRENE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3202 8686 3204 8687 3204 8691 3221 8691
3211 8669 3198 8675
TIME...MOT...LOC 1916Z 201DEG 6KT 3207 8685
$$
191 follow-up statement
319
WWUS54 KBMX 051936
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
236 PM CDT TUE JUL 5 2011
ALC085-051945-
/O.CON.KBMX.SV.W.0369.000000T0000Z-110705T1945Z/
LOWNDES AL-
236 PM CDT TUE JUL 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
LOWNDES COUNTY UNTIL 245 PM CDT...
AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHWEST OF GORDONVILLE...OR 9 MILES SOUTHWEST OF MOSSES...MOVING
NORTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF WESTERN LOWNDES COUNTY.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3202 8686 3204 8687 3204 8691 3220 8691
3221 8690 3211 8669 3198 8675
TIME...MOT...LOC 1936Z 214DEG 9KT 3211 8680
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 11:40 AM CDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jul 5, 11:40 AM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1140 AM CDT TUE JUL 5 2011 .UPDATE...MORNING WEATHER AND AVIATION DISCUSSION. && .DISCUSSION... HAVE MADE A FEW CHANGES TO THE FORECAST FOR THIS AFTERNOON...AS SEVERAL BOUNDARIES ARE BECOMING CLEARER AS THE LATE MORNING HOURS CONTINUE. THIS WILL PROVIDE A NICE FORCING MECHANISM FOR AFTERNOON AND EVENING CONVECTION...WHICH SHOULD BE PLENTIFUL...MUCH LIKE YESTERDAY. WENT AHEAD AND INCREASED POPS BY 10 OR MORE IN MOST PLACES...AS THE COVERAGE WILL LIKELY BE MORE SUBSTANTIAL THAN THE ORDINARY SUMMER CONVECTIVE AIRMASS. STORMS ONCE AGAIN COULD BECOME ISOLATED OR SCATTERED STRONG TO SEVERE...AND A FEW WARNINGS ARE ANTICIPATED...AGAIN MUCH LIKE YESTERDAY AND CONTINUING FOR MUCH OF THE WORK WEEK. && .AVIATION...18Z TAF DISCUSSION. SEVERAL BOUNDARIES WERE AGAIN NOTED ACROSS CENTRAL ALABAMA TODAY. IT IS UNCLEAR EXACTLY WHERE THUNDERSTORMS WILL INITIATE...BUT ALL SITES WILL LIKELY SEE SOME ACTIVITY THIS AFTERNOON. SOME OF THE STORMS COULD HAVE STRONG WINDS AND HEAVY RAINFALL. RAINFALL COULD REDUCE VISIBILITIES...BUT NOT CONFIDENT ENOUGH AS TO WHERE THE HEAVIEST SHOWERS WILL OCCUR. ALL ACTIVITY SHOULD DISSIPATE SHORTLY AFTER SUNSET. MVFR VISIBILITES WILL BE POSSIBLE AGAIN TOMORROW MORNING. AREA SOUNDINGS ARE SHOWING AMPLE MOISTURE SO WITH CALM WINDS AND LITTLE CLOUD COVER...FOG SHOULD HAVE NO PROBLEM FORMING. ONCE THE SUN RISES...FOG SHOULD MIX OUT AND CLOUDS WILL LIKELY BEGIN TO DEVELOP. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 17/73
Hazardous weather outlook, Jul 5, 1:16 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 116 PM CDT TUE JUL 5 2011 ALZ011>015-017>050-061816- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 116 PM CDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP DURING THE HEATING OF THE DAY...MAINLY BETWEEN 1 PM AND 8 PM. THE STORMS COULD PRODUCE WIND GUSTS OF 50 TO 60 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 5, 9:59 AM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
959 AM CDT TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG 2 SW GREENSBORO 32.68N 87.62W
07/04/2011 HALE AL 911 CALL CENTER
TREES DOWN ON MILLWOOD LN...OFF HWY 69 SOUTHWEST OF
GREENBORO
&&
KLAWSLocal storm report, Jul 5, 10:25 AM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1025 AM CDT TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG WEST BLOCTON 33.14N 87.13W
07/04/2011 BIBB AL PUBLIC
TREES DOWN WITH POWERLINES DAMAGED...ALSO SMALL HAIL
REPORTED IN AND NORTH OF WEST BLOCTON
&&
KLAWSLocal storm report, Jul 5, 10:45 AM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1045 AM CDT TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 3 ENE BANKHEAD LOCK AND 33.47N 87.32W
07/04/2011 E0.25 INCH JEFFERSON AL PUBLIC
REPORTED ALONG LOCK 17 RD.
0548 PM TSTM WND DMG 5 WNW SULLIGENT 33.92N 88.21W
07/04/2011 LAMAR AL PUBLIC
ONE TREE DOWN ALONG BLAYLOCK RD NEAR THE STATE LINE.
&&
GOLDENLocal storm report, Jul 5, 1:55 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
155 PM CDT TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG BLUFFPORT 32.59N 88.12W
07/04/2011 SUMTER AL FIRE DEPT/RESCUE
TREES REPORTED DOWN
&&
KLAWSSpecial weather statement, Jul 5, 2:08 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
208 PM CDT TUE JUL 5 2011
ALZ030-051945-
SUMTER AL-
208 PM CDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUMTER COUNTY UNTIL
245 PM CDT...
AT 208 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR KINTERBISH...OR 11 MILES SOUTHEAST OF CUBA. THIS
STORM WAS NEARLY STATIONARY.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CUBA...
KINTERBISH...
WARD...
WHITFIELD...
I 20 WELCOME CENTER AT CUBA...
&&
LAT...LON 3245 8841 3245 8807 3240 8804 3237 8805
3237 8803 3231 8800 3230 8832 3230 8842
3231 8843 3234 8843
TIME...MOT...LOC 1908Z 179DEG 2KT 3234 8823
19The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:08 PM CDT | Special Weather Statement | BMX | Sumter | 37 min |
| Jul 5, 2:29 PM CDT | Special Weather Statement | BMX | Marengo | 46 min |
| Jul 5, 2:44 PM CDT | Special Weather Statement | BMX | Sumter | 46 min |
| Jul 5, 3:12 PM CDT | Special Weather Statement | BMX | Marengo | 48 min |
| Jul 5, 3:54 PM CDT | Special Weather Statement | BMX | Autauga | 36 min |
| Jul 5, 4:09 PM CDT | Special Weather Statement | BMX | Dallas, Hale, Perry | 51 min |
| Jul 5, 5:01 PM CDT | Special Weather Statement | BMX | Clay | 44 min |
| Jul 5, 5:33 PM CDT | Special Weather Statement | BMX | Shelby | 42 min |
| Jul 5, 5:43 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Coosa, Shelby, Talladega | 32 min |
| Jul 5, 5:49 PM CDT | Special Weather Statement | BMX | Jefferson | 26 min |
| Jul 5, 6:15 PM CDT | Special Weather Statement | BMX | Jefferson | 45 min |
| Jul 5, 6:18 PM CDT | Special Weather Statement | BMX | Talladega | 42 min |
| Jul 5, 6:22 PM CDT | Special Weather Statement | BMX | Shelby | 38 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.